MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Limb Fracture (4518)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to periprosthetic fracture.Date of implant: (b)(6) 2022.Date of revision: (b)(6) 2022.(right hip).Treatment: revision; head was removed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicates "patient sustained the periprosthetic fracture due to a fall off a ladder.This event is considered to be a trauma related incident (falling off ladder) and not a device related incident." it is reasonable to conclude that the device reported on this medwatch would not cause or contribute to the reported serious injury/revision as the revision is the consequence of trauma force.At this time depuy synthes joint reconstruction considers the device on this report to be not reportable.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient received a right primary pinnacle/summit mop tha to treat end-stage osteoarthritis.The procedure was completed without complications.Patient received a right hip orif and head exchange to treat a periprosthetic femoral fracture sustained when he fell off a ladder two months after primary tha.Upon entering the joint, the surgeon identified a very long, spiral femoral fracture that was reduced with 3 synthes cables, 5 braided cables and fixation struts.The stem was well-ingrown, stable, and retained.The surgeon revised the femoral head with a longer neck to ensure stability of the hip and to reduce stress on the fracture as it healed.The procedure was completed without complications.
 
Additional Manufacturer Narrative

Brand Name
SUMMIT POR TAPER SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15211527
Report Number1818910-2022-15639
Device Sequence Number4601623
Product Code LPH
UDI-Device Identifier10603295060086
UDI-Public10603295060086
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-11-135
Device Catalogue Number157011135
Device Lot Number3666788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/04/2022
08/24/2022
08/24/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date08/23/2022
08/24/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX58OD; ARTICULEZE M HEAD 36MM +8.5; PINNACLE SECTOR II CUP 58MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceWhite